Alert archive / Montana / Heat Advisories in 2021

Heat Advisory 2, NWS Great Falls, MT

June 13, 2021

NWS Great Falls, MT issued this heat advisory at Jun 13, 2021, 2:04 PM MDT. It took effect at Jun 14, 2021, 8:00 AM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2021, 2:04 PM MDT (20:04 UTC)
In effect from
Jun 14, 2021, 8:00 AM MDT
Expired
Jun 15, 2021, 8:00 PM MDT
In force
36 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

365 
WWUS75 KTFX 132004
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
204 PM MDT Sun Jun 13 2021

MTZ011-013-047-051-141100-
/O.NEW.KTFX.HT.Y.0002.210614T1400Z-210616T0200Z/
Hill-Chouteau-Blaine-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
204 PM MDT Sun Jun 13 2021

...HEAT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 PM MDT TUESDAY...

* WHAT...Afternoon temperatures in the middle 90s to lower 100s 
  expected.

* WHERE...Hill, Chouteau, Blaine and Fergus.

* WHEN...From 8 AM Monday to 8 PM MDT Tuesday.

* IMPACTS...Hot temperatures increase the potential for heat
  related illnesses to occur, especially for the elderly, sick, 
  or those working outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
4 follow-up statements
865 
WWUS75 KTFX 140758
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
158 AM MDT Mon Jun 14 2021

MTZ011-013-047-051-142200-
/O.CON.KTFX.HT.Y.0002.210614T1400Z-210616T0200Z/
Hill-Chouteau-Blaine-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
158 AM MDT Mon Jun 14 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MDT TUESDAY...

* WHAT...Afternoon temperatures in the mid-90s to low 100s.

* WHERE...Hill, Chouteau, Blaine and Fergus.

* WHEN...From 8 AM this morning to 8 PM MDT Tuesday.

* IMPACTS...Hot temperatures increase the potential for heat
  related illnesses to occur, especially for the elderly, sick, or
  those working outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
227 
WWUS75 KTFX 141926
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
126 PM MDT Mon Jun 14 2021

MTZ011-013-047-051-151000-
/O.CON.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/
Hill-Chouteau-Blaine-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
126 PM MDT Mon Jun 14 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY...

* WHAT...Afternoon temperatures in the mid-90s to low 100s.

* WHERE...Hill, Chouteau, Blaine and Fergus.

* WHEN...Until 8 PM MDT Tuesday.

* IMPACTS...Hot temperatures increase the potential for heat
  related illnesses to occur, especially for the elderly, sick, or
  those working outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
631 
WWUS75 KTFX 150941
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
341 AM MDT Tue Jun 15 2021

MTZ011-013-047-051-160200-
/O.CON.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/
Hill-Chouteau-Blaine-Fergus-
Including the cities of Hays, Lewistown Divide, Carter, Rudyard,
Rocky Boy, Havre, Winifred, Grass Range, Fort Benton, Lewistown,
Chinook, Harlem, and Big Sandy
341 AM MDT Tue Jun 15 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Afternoon temperatures in the mid-90s to low 100s.

* WHERE...Fergus, Blaine, Chouteau and Hill Counties.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Hot temperatures increase the potential for heat related 
  illnesses to occur, especially for the elderly, sick, or those 
  working outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

&&

$$
460 
WWUS75 KTFX 160149
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
749 PM MDT Tue Jun 15 2021

MTZ011-013-047-051-160300-
/O.EXP.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/
Hill-Chouteau-Blaine-Fergus-
Including the cities of Hays, Lewistown Divide, Carter, Rudyard,
Rocky Boy, Havre, Winifred, Grass Range, Fort Benton, Lewistown,
Chinook, Harlem, and Big Sandy
749 PM MDT Tue Jun 15 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

With temperatures cooling, extreme heat is no longer expected. Thus 
the heat advisory will be allowed to expire at 8 PM.

$$

Brusda

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this heat advisory went out at Jun 13, 11:20 AM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 11:20 AM MDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1120 AM MDT Sun Jun 13 2021

...AVIATION SECTION UPDATED...

.SYNOPSIS...

Strengthening high pressure across the interior western United
States will bring very warm and mainly dry conditions to the
region through Tuesday with near record heat likely Monday and
again Tuesday. Windy conditions develop on Tuesday and continue
into Wednesday in association with a cold front that brings
somewhat cooler conditions to the area for the second half of the
week.

&&

.UPDATE...

No update is planned for this morning as the previous forecast
package is performing reasonably well. A subtle shortwave will
move into the region this evening and bring a chance for a few
thunderstorms along the Divide and the adjoining plains/lower
elevations. Some eastward extension of pops will be considered for
this evening since there may be just enough moisture and
instability in place to support isolated storm development. -RCG

&&

.FIRE WEATHER...

Near record heat and low humidity will accelerate the drying of
fuels early this week. Gusty southwest winds are expected Tuesday
afternoon, particularly across southwest MT where afternoon
humidity will fall to around 10-15%. Further north across north-
central MT, humidity will not be as low through Monday but is
expected to fall to 15-20% Tuesday afternoon as winds increase
from the southwest and a wind shift to the west is likely late
Tuesday or Tuesday night in association with a mainly dry cold
front. The increase in winds in addition to the heat and dryness
will raise fire weather concerns across the area though the
degree of drying/curing of fuels and associated fire danger is
less certain. Hoenisch

&&

.AVIATION...
1120 AM MDT Sunday Jun 13 2021 (13/18Z TAF period)

VFR conditions are expected throughout the duration of the 1312/1412
TAF period. However, a passing shortwave is expected to initiate
isolated high based convection west of the Divide this afternoon,
before moving northeastward this evening. Confidence was just high
enough to add VCTS and a tempo group for erratic/gusty winds to
KHLN, KGTF, and KCTB. The best chance for thunder activity will be
from 14/00Z to 14/06Z. Otherwise, mostly dry conditions with
easterly breezes up to 20 kts can be expected for much of the
period. -RCG

&&

.PREV DISCUSSION...
/ISSUED 445 AM MDT Sun Jun 13 2021/

Upper level ridge becoming established over the 4-corners region of
the SW US today amplifies through Tuesday for very warm/hot
temperatures across the area with near record heat Monday and
Tuesday. Not much change from previous forecasts on the overall heat
through Tuesday except for some adjustment resulting in the hottest
temperatures now likely to occur on Monday. The upper level ridge
axis sets up over eastern MT later today through Monday allowing
some subtle shortwave and upper level jet energy to move up across
western MT at times and this along with some instability and limited
low level moisture pooled along the the Rocky Mtn Front from low
level easterly flow across the plains could result in an isolated
thunderstorm late this afternoon and evening affecting areas along
the continental divide north along the Rocky Mtn Front. Similar
setup on Monday could again lead to an isolated thunderstorm near
the Rocky Mtn Front and north-central MT island ranges. Otherwise
mainly sunny/clear skies will prevail for most of the forecast area
through Tuesday.

By late Tuesday an upper level trough moving into the Pacific NW
will bring an increase in south/southwest flow with breezy to windy
conditions developing, especially across southwest MT where gusts to
40 mph are likely Tuesday afternoon under deep mixing and flow
aligned with the terrain. A potent shortwave ejecting out of the
larger scale trough lifts NE across the Northern Rockies Tuesday
night with a mainly dry cold front moving east across the area late
Tuesday or Tuesday night, shifting winds to the west with a period
of stronger winds with gusts 40 mph or more possible across mainly
north-central MT Tuesday night into Wednesday following the front.
Cooling behind this system will push temperatures closer to but
still slightly above seasonal averages for the second half of the
work week. Moisture is fairly limited with the frontal system late
Tuesday but cannot rule out an isolated shower or thunderstorm
across mainly northern portions of the forecast area, otherwise
little or no precipitation is expected through the rest of the week.

Some weak upper level ridging may develop over the area Friday into
Saturday for continued dry and slightly warmer conditions again.
Ensemble model guidance shows a more northwesterly flow developing
late next weekend with some potential for troughing to dig into the
region from the northwest. This would provide some cooling and
support at least some chance for precipitation in the area going
into early next week. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  89  55  97  57 /   0  10   0   0
CTB  85  53  93  55 /   0  20  10  10
HLN  92  57 100  60 /   0  10   0   0
BZN  90  51  97  54 /   0   0   0   0
WYS  84  40  86  42 /   0   0   0   0
DLN  89  50  92  53 /   0   0   0   0
HVR  88  58  97  64 /   0   0   0  10
LWT  84  57  94  59 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&

http://www.weather.gov/greatfalls

Nearby

Heat Advisories in Montana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.